Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 711, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 22, 2003, 5:36 PM CDT for Foard County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2003, 5:36 PM CDT (22:36 UTC)
- Expired
- Aug 22, 2003, 6:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Foard County, TX
The radar
The Altus AFB radar (KFDR), 85 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.6 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1872 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:41 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 22, 3:41 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OKLAHOMA 341 PM CDT FRI AUG 22 2003 SCATTERED SHOWERS AND THUNDERSTORMS HAVE SPRUNG UP YET AGAIN THIS AFTERNOON IN THE WARM AND HUMID AIR MASS OVER THE REGION. THEY WERE HELPED BY A PASSING EASTERLY WAVE OVER NORTHERN TEXAS. THESE SHOWERS AND STORMS SHOULD DIE OFF TOWARD SUNSET. HOT AFTERNOON TEMPERATURES WILL LAST THROUGH MONDAY... ALONG WITH A SLIGHT CHANCE OF AFTERNOON SHOWERS THROUGH THE WEEKEND. THE REAL FUN BEGINS ON TUESDAY... WHEN A COLD FRONT MIGHT MAKE IT INTO OUR FORECAST AREA... OR IT MIGHT NOT. THE 00Z GFS IS QUITE AGGRESSIVE IN BRINGING IT INTO... AND THROUGH... OUR FORECAST AREA TUESDAY AND WEDNESDAY. OTHER MODELS ARE FAR LESS ENTHUSIASTIC ABOUT THAT. AM QUITE HESITANT TO JUMP ON THE SOLUTION OF A SINGLE MODEL AGAINST THE ADVICE OF SEVERAL OTHERS... BUT THE GFS HAS HAD AN UNCANNY KNACK AT PICKING UP ON SIMILAR COLD AIR INTRUSIONS THIS SUMMER. GIVEN THE UNCERTAINTY AT THIS POINT... HAVE GENERALLY GONE WITH A BROAD-BRUSHED COMPROMISE BETWEEN THE GFS AND THE MAJORITY. BEYOND THAT... WARMER AND LESS-RAINY CONDITIONS SHOULD RETURN FOR THE REST OF THE WEEK. OKC 73 99 72 99 / 20 10 10 10 HBR 72 101 71 100 / 20 10 10 10 SPS 74 102 73 100 / 30 20 20 20 GAG 67 100 68 100 / 10 5 5 10 PNC 73 100 73 99 / 20 20 20 10 DUA 74 99 74 98 / 20 20 20 10 FORECAST ID = 23 = CMS .OUN... OK...NONE. TX...NONE.
Hazardous weather outlook, Aug 22, 11:55 AM CDT, 5 hours 41 minutes before
OKZ004>048-050>052-TXZ083>090-231300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT FRI AUG 22 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON
THROUGH TONIGHT ACROSS PORTIONS OF NORTHERN OKLAHOMA...AS WELL AS
ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. STORMS MAY BRIEFLY
APPROACH SEVERE LEVELS...HOWEVER ORGANIZED SEVERE WEATHER IS NOT
ANTICIPATED.
DISCUSSION...
A WEAK COLD FRONT LOCATED ACROSS SOUTHERN KANSAS THIS MORNING WILL
MOVE SOUTH INTO PORTIONS OF NORTHERN OKLAHOMA THIS AFTERNOON. THE
COMBINATION OF AFTERNOON HEATING AND CONVERGENCE ALONG THIS FRONT
MAY BE ENOUGH FOR WIDELY SCATTERED THUNDERSTORMS TO DEVELOP. ANOTHER
AREA OF POTENTIAL THUNDERSTORM DEVELOPMENT WILL BE ALONG AN OUTFLOW
BOUNDARY THAT WILL BE SITUATED NEAR A LINE FROM PERRY...TO ENID...TO
ALVA.
ISOLATED THUNDERSTORMS COULD ALSO DEVELOP ACROSS SOUTHERN OKLAHOMA
AND WESTERN NORTH TEXAS THIS AFTERNOON AND EVENING IN ASSOCIATION
WITH AN UPPER LEVEL LOW MOVING WEST ACROSS TEXAS.
LARGE DIFFERENCES BETWEEN THE TEMPERATURE AND DEWPOINT IN THE LOWER
LEVELS WILL SUPPORT THE POSSIBILITY OF SOME OF THESE STORMS
PRODUCING DAMAGING WINDS. ANY STORMS THAT DEVELOP ARE EXPECTED TO
WEAKEN AFTER SUNSET.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY AUG 23.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAT WILL REACH DANGEROUS LEVELS AGAIN THIS AFTERNOON OVER MUCH OF
OKLAHOMA AND NORTH TEXAS. HEAT INDICES WILL REACH THE 105 TO 110
DEGREE RANGE IN MANY AREAS. PRECAUTION SHOULD BE EXERCISED TO AVOID
HEAT RELATED HEALTH PROBLEMS. IF YOU NEED TO BE OUTSIDE...AVOID ANY
PROLONGED STRENUOUS ACTIVITY AND TAKE FREQUENT BREAKS. DRINK PLENTY
OF WATER...AVOID PROLONGED EXPOSURE TO DIRECT SUN...AND DRESS IN
LOOSE FITTING LIGHT COLORED CLOTHING. PROTECT YOUR PETS BY MAKING
SURE THEY HAVE PLENTY OF SHADE AND COOL WATER.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS NORTHERN
OKLAHOMA...AND WESTERN NORTH TEXAS SATURDAY. THUNDERSTORM CHANCES
RETURN TO THE AREA MONDAY NIGHT AND TUESDAY AS A COLD FRONT MOVES
INTO THE AREA.
OTHER HAZARDOUS WEATHER...
CONDITIONS ARE EXPECTED TO BECOME SLIGHTLY LESS HOT OVER THE
WEEKEND...BUT AFTERNOON HEAT INDICES STILL MAY APPROACH DANGEROUS
LEVELS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
JAMESIn the hours before
Special weather statement, Aug 22, 3:44 PM CDT, 1 hour 52 minutes before
OKZ052-222100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 344 PM CDT FRI AUG 22 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY. A STRONG THUNDERSTORM WAS DEVELOPING IN NORTHEAST BRYAN COUNTY...ABOUT 10 MILES EAST OF CADDO...MOVING WEST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN BRYAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Aug 22, 3:55 PM CDT, 1 hour 41 minutes before
OKZ043-222115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 355 PM CDT FRI AUG 22 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL COUNTY. A SEVERE THUNDERSTORM WAS LOCATED NEAR ATOKA IN ATOKA COUNTY... MOVING WEST NORTHWEST AT 20 MPH. PEOPLE IN SOUTHERN COAL COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Local storm report, Aug 22, 4:24 PM CDT, 1 hour 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
424 PM CDT FRI AUG 22 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM BENJAMIN TX .75 INCH HAIL
08/22/03 KNOX PUBLIC REPORT.
JLPSpecial weather statement, Aug 22, 4:43 PM CDT, 53 minutes before
OKZ047-222200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 443 PM CDT FRI AUG 22 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON COUNTY. A STRONG THUNDERSTORMS WAS LOCATED OVER NIDA...MOVING WEST NORTHWEST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN JOHNSTON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Aug 22, 5:02 PM CDT, 34 minutes before
OKZ042-222215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 502 PM CDT FRI AUG 22 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR PONTOTOC COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST OF FITTSTOWN AT 502 PM CDT...MOVING WEST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN PONTOTOC COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Aug 22, 5:03 PM CDT, 33 minutes before
OKZ047-051-222215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 503 PM CDT FRI AUG 22 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON AND MARSHALL COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER LAKE TEXOMA AT 503 PM CDT... MOVING WEST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN JOHNSTON AND MARSHALL COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 33 min |
| Aug 22, 3:38 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 67 min |
| Aug 22, 4:16 PM CDT | Severe Thunderstorm Warning | OUN | Coal | 59 min |
| Aug 22, 4:05 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 55 min |
| Aug 22, 5:19 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.